Immune-mediated ototoxicity associated with immune checkpoint inhibitors in patients with melanoma

Samuel Rosner, Yuri Agrawal, Daniel Q. Sun, Nafi Aygun, Megan D. Schollenberger, Evan Lipson, Jarushka Naidoo

Research output: Contribution to journalArticlepeer-review

Abstract

Immune checkpoint inhibitors (ICIs) are associated with a range of organ-specific toxicities known as immune-related adverse events (irAEs). Immune-mediated ototoxicity from ICIs is poorly described. Herein, we describe the clinical presentation, diagnostic evaluation and management of six ICI-treated patients who developed immune-mediated ototoxicity, identified by a multidisciplinary immune-related toxicity team. This is the largest case series to date and identifies bilateral high-frequency hearing loss and tinnitus as the most common reported symptoms and can be associated with abnormal speech reception thresholds and word recognition ability on audiogram in select patients. We propose multidisciplinary evaluation of patients with suspected otologic irAEs including referral to otolaryngology, audiometry evaluation±magnetic resonance imaging for evaluation of suspected immune-mediated ototoxicity.

Original languageEnglish (US)
Article numbere001675
JournalJournal for immunotherapy of cancer
Volume8
Issue number2
DOIs
StatePublished - Dec 16 2020

Keywords

  • case reports
  • immunotherapy
  • melanoma

ASJC Scopus subject areas

  • Immunology and Allergy
  • Immunology
  • Molecular Medicine
  • Oncology
  • Pharmacology
  • Cancer Research

Fingerprint Dive into the research topics of 'Immune-mediated ototoxicity associated with immune checkpoint inhibitors in patients with melanoma'. Together they form a unique fingerprint.

Cite this